Alert archive / Arkansas / Freeze Warnings in 2021

Freeze Warning 1, NWS Shreveport, LA

April 1, 20218 counties in Arkansas; McCurtain County, Oklahoma; 5 parishes in Louisiana

NWS Shreveport, LA issued this freeze warning at Apr 1, 2021, 2:35 PM CDT for 8 counties in Arkansas; McCurtain County, Oklahoma; 5 parishes in Louisiana. It took effect at Apr 2, 2021, 3:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2021, 2:35 PM CDT (19:35 UTC)
In effect from
Apr 2, 2021, 3:00 AM CDT
Expired
Apr 2, 2021, 9:00 AM CDT
In force
6 hr
Issued by
NWS Shreveport, LA

Counties Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Claiborne Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Ouachita Parish, LA, Union Parish, LA, McCurtain County, OK

The radar

The Shreveport radar (KSHV), 105 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -142 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2377 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-142 m²/s²
0-3 km storm-relative helicity
-219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

304 
WWUS74 KSHV 011935
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
235 PM CDT Thu Apr 1 2021

ARZ050-051-059>061-071>073-LAZ004>006-013-014-OKZ077-021400-
/O.NEW.KSHV.FZ.W.0001.210402T0800Z-210402T1400Z/
Sevier-Howard-Little River-Hempstead-Nevada-Lafayette-Columbia-
Union-Claiborne-Lincoln-Jackson-Ouachita-McCurtain-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Stamps, Lewisville, Bradley, 
Magnolia, El Dorado, Homer, Haynesville, Ruston, Farmerville, 
Bernice, Jonesboro, Monroe, Idabel, and Broken Bow
235 PM CDT Thu Apr 1 2021

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Portions of north central and northwest Louisiana, 
  southeast Oklahoma and south central and southwest Arkansas.

* WHEN...From 3 AM to 9 AM CDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

15
3 follow-up statements
472 
WWUS74 KSHV 020231
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
931 PM CDT Thu Apr 1 2021

ARZ050-051-059>061-071>073-LAZ004>006-013-014-OKZ077-021400-
/O.CON.KSHV.FZ.W.0001.210402T0800Z-210402T1400Z/
Sevier-Howard-Little River-Hempstead-Nevada-Lafayette-Columbia-
Union-Claiborne-Lincoln-Jackson-Ouachita-McCurtain-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Stamps, Lewisville, Bradley, 
Magnolia, El Dorado, Homer, Haynesville, Ruston, Farmerville, 
Bernice, Jonesboro, Monroe, Idabel, and Broken Bow
931 PM CDT Thu Apr 1 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
FRIDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Portions of North Central and Northwest Louisiana,
  Southeast Oklahoma and South Central and Southwest Arkansas.

* WHEN...From 3 AM to 9 AM CDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

09
447 
WWUS74 KSHV 020735
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
235 AM CDT Fri Apr 2 2021

ARZ050-051-059>061-071>073-LAZ004>006-013-014-OKZ077-021400-
/O.CON.KSHV.FZ.W.0001.210402T0800Z-210402T1400Z/
Sevier-Howard-Little River-Hempstead-Nevada-Lafayette-Columbia-
Union-Claiborne-Lincoln-Jackson-Ouachita-McCurtain-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Stamps, Lewisville, Bradley, 
Magnolia, El Dorado, Homer, Haynesville, Ruston, Farmerville, 
Bernice, Jonesboro, Monroe, Idabel, and Broken Bow
235 AM CDT Fri Apr 2 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Portions of North Central and Northwest Louisiana, 
  Southeast Oklahoma and South Central and Southwest Arkansas.

* WHEN...From 3 AM to 9 AM CDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
058 
WWUS74 KSHV 021403
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
903 AM CDT Fri Apr 2 2021

ARZ050-051-059>061-071>073-LAZ004>006-013-014-OKZ077-021515-
/O.EXP.KSHV.FZ.W.0001.000000T0000Z-210402T1400Z/
Sevier-Howard-Little River-Hempstead-Nevada-Lafayette-Columbia-
Union-Claiborne-Lincoln-Jackson-Ouachita-McCurtain-
Including the cities of De Queen, Nashville, Mineral Springs, 
Dierks, Ashdown, Hope, Prescott, Stamps, Lewisville, Bradley, 
Magnolia, El Dorado, Homer, Haynesville, Ruston, Farmerville, 
Bernice, Jonesboro, Monroe, Idabel, and Broken Bow
903 AM CDT Fri Apr 2 2021

...FREEZE WARNING HAS EXPIRED...

Temperatures have climbed back above freezing across the previous
Freeze Warning area. 

$$

15

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this freeze warning went out at Apr 1, 12:27 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Apr 1, 12:27 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
1227 PM CDT Thu Apr 1 2021

.AVIATION...
VFR conditions will continue through the 18Z TAF period, as SKC
will prevail. Some thin cirrus will begin to increase across E TX
late tonight, and increase across the remainder of the region
Friday morning before thickening from W to E during the afternoon
and evening. NNE winds 9-13kts, with gusts to 23kts especially
over SCntrl AR/Ncntrl LA, will become Lt/Vrb after 00Z. /15/

&&

.PREV DISCUSSION... /issued 1016 AM CDT Thu Apr 1 2021/

SHORT TERM.../This Afternoon/

The mid-morning sfc analysis indicates Canadian sfc ridging
anchored from the Midwest S into the Srn Plains, which will
maintain the abnormally cool and dry air mass in place areawide
for the afternoon. Very dry air evident on the morning water vapor
imagery as well as the regional 12Z raobs will result in a sunny
sky over much of the Srn Plains and Lower MS Valley, with strong
insolation eventually negating the weak cool advection ongoing.
The result will be very low RH's and pleasant temps in the lower
to mid 60s, which is mostly reflected in the ongoing forecast. Did
make a few minor upward tweaks to max temps today to reflect the
current trends and strong insolation, but otherwise, the current
forecast is on track, with areas of SE OK/much of SW AR/possibly
portions of N LA expected to see a late season freeze late
tonight. Will address this as well as Freeze headlines in the
afternoon discussion.

Zone update already out...grids will be available shortly.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  65  36  64  41 /   0   0   0   0
MLU  63  33  62  38 /   0   0   0   0
DEQ  64  34  64  40 /   0   0   0   0
TXK  64  35  63  42 /   0   0   0   0
ELD  62  32  62  37 /   0   0   0   0
TYR  66  38  66  44 /   0   0   0   0
GGG  65  35  64  41 /   0   0   0   0
LFK  68  37  67  42 /   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

15
Hazardous weather outlook, Apr 1, 11:50 AM CDT, 2 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1150 AM CDT Thu Apr 1 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-021700-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1150 AM CDT Thu Apr 1 2021

This Hazardous Weather Outlook is for southern Arkansas, for
northern Louisiana, for eastern Texas and southeast Oklahoma.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters will not be needed.

24

Nearby

Freeze Warnings in Arkansas, 2021Freeze Warnings in Louisiana, 2021Freeze Warnings in Oklahoma, 2021Every freeze warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.